Hail, Clermont
- When
- April 19, 3:48 PM EST to 3:50 PM EST
- Where
- Clermont County, 1.75 mi ENE of Batavia
- Measured
- 0.88 in hail
- Reported by
- State Official
- Coordinates
- 39.080, -84.140
Scattered thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed during the afternoon hours along a cold front moving through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 19, 1:36 PM EST, 2 hours 12 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 236 PM EDT Sat Apr 19 2025 .SYNOPSIS... Showers and thunderstorms can be expected at times today before a cold front moves into the area tonight into early Sunday. A small chance of showers and storms will evolve Sunday before a better chance for more widespread activity unfolds early Monday as the front pushes through the Ohio Valley. Drier and slightly cooler conditions will evolve Tuesday through Wednesday in the post frontal environment. && .NEAR TERM /THROUGH TONIGHT/... The main focus for the near term period is going to be the expectation for scattered showers/storms to move back into the region through early evening. There is plenty of impressive deep- layer shear to work with, as well as some relatively steep ML lapse rates, suggesting that ongoing convection upstream across IL/IN, should continue to maintain structure and strength as it moves swiftly to the NE amidst a slowly-destabilizing environment locally. Any N-S oriented or bowing line segment is going to bring with it the elevated potential for strong to damaging wind gusts, especially into late afternoon as the BL destabilizes and the LL thermodynamic environment ripens following early day storms. The limiting factor to a more widespread severe threat is going to be the relatively stable air located near/N of I-71 in the wake of early day convection. This has created a "worked over" environment for many spots near/N of I-71 (despite ongoing destabilization efforts with plentiful sunshine), with the only "pristine" LL environment still lingering in parts of N/NE KY into far south- central OH into late afternoon/early evening. So with this in mind, the best severe potential should focus across the SE third of the local area into early evening (generally near/S of I-71). With strong deep-layer shear and the presence of good ML lapse rates, both damaging winds and large hail will be possible with the strongest storms. It is important to note that additional SCT storms will still be possible N of I-71 late afternoon through early evening, but the severe potential in this area should be more limited given the more questionable instby availability in these spots. With the front draped across the region, we will end up with a decent temperature gradient across our area today with afternoon highs ranging from the upper 60s northwest to the mid 80s in our far southeast. Coverage of SHRA/TSRA should wane in coverage/intensity late evening, becoming more spottier and more isolated in nature by midnight and beyond. Most spots should be dry for the overnight as the front drifts to the S through the local area. This will allow for an influx of very dry LL air near/N of the OH Rvr by daybreak as the front briefly shifts S of the ILN FA toward sunrise. BKN/OVC skies are expected through tonight, with low temps ranging from the upper 40s N of I-70 to around 60 degrees in N/NE KY. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... The front will be stretched nearly W-to-E across far srn parts of the local area Sunday morning, but the ejection of the primary sfc low to the N across the mid MS Rvr Vly into the afternoon will allow for the front to pivot back to the N through the area, allowing for /very/ warm air to once again overspread the area from the S. A few ISO SHRA/TSRA may be possible as the front swings back to the N, particularly near/W of I-75 where moisture availability will be better through early afternoon. There will be quite a temp gradient across the local area as the front drifts to the N through the heart of the daytime, with temps ranging as much as 20 degrees from S-to-N by midday, with temps in the lower 80s to lower 60s, respectively by mid afternoon. Conditions should trend mainly dry by late afternoon, but suppose a rogue SHRA/TSRA cannot be completely ruled out along/near the advancing LL boundary. The area will become more firmly warm-sectored by Sunday evening/night as the sfc low moves NE from MO through IA into southern WI by daybreak Monday. This will allow for the attendant cold front, and the associated SHRA/TSRA, to approach the ILN FA around/after daybreak Monday. && .LONG TERM /MONDAY THROUGH SATURDAY/... On Monday, the low continues to progress northeast through the Great Lakes region and an associated cold front works through the OH Vly during the day. Shower and storm chances increase ahead of the front, which will move through ILN FA during the morning into afternoon. Currently, severe probabilities remain on the low side since instby should remain a bit on the meager side, even in the warm sector. Additionally, shower/storm coverage is not expected to be overly high as the forcing becomes increasingly weaker with eastward extent into the OH Vly by mid/late Monday. However, as with any frontal passage this time of the year, the potential for severe storms will be monitored closely, even if expected to be relatively low/minor. Slightly cooler and drier air returns behind the front for the middle of the week. Shower and storm chances return by the end of the week when another stalled boundary drifts into the Ohio Valley by Thursday into Friday. Overall, temps should be near normal Monday into Tuesday before trending back well above normal midweek through the end of the workweek. The timing and coverage of precipitation late week remains uncertain at this time, but rain/storm chances should increase again for the end of the workweek. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... The earlier convection has since departed the area, but SCT SHRA/TSRA is expected to move back in between 21z-01z from W to E, locally. There are a few uncertainties regarding the coverage of this activity during this time, but the best chance for some TS, as well as some brief MVFR VSBYs, should focus near KCVG/KLUK/KILN. The activity should move through fairly quickly, although there may be several clusters to impact one particular site during the several hour window. CIGs should remain primarily VFR until after the pcpn ends when the front actually begins to drift to the S through the area. MVFR CIGs should develop, at least briefly, from N to S from about 02z through 08z, eventually shifting to the S of the sites toward daybreak. Additional ISO SHRA will be possible for SW sites in the several hour period around daybreak Sunday as the front stalls and slowly begins to pivot back to the N. Borderline MVFR/VFR CIGs are expected to continue through 18z before trending more solidly VFR into the afternoon/evening Sunday. WSW winds of 10-15kts, with gusts around 20-25kts, are expected to resume this afternoon ahead of the approaching SHRA/TSRA. Wind will go more northerly, and eventually northeasterly toward/beyond 06z in the post-frontal environment. Winds will trend toward the ESE at around 10kts by the end of the period once again. OUTLOOK...MVFR conditions possible Monday along with a chance for thunderstorms. Additional storms are possible Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...Campbell/KC AVIATION...KC
Hazardous Weather Outlook National Weather Service Wilmington OH 944 AM EDT Sat Apr 19 2025 INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-201345- Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll- Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Clark-Madison-Licking-Preble-Montgomery-Greene- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 944 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Scattered showers and storms are expected through early evening. A few strong to severe storms will be possible, with damaging winds and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by this afternoon into early evening. INZ050-OHZ026-034-035-042>046-051-052-201345- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign- 944 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for east central Indiana, central Ohio and west central Ohio. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are likely through early evening. An isolated strong to severe storm cannot be ruled out, with damaging wind being the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Preliminary Local Storm Report
National Weather Service Wilmington OH
1106 AM EDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM Tstm Wnd Dmg 3 WSW Quincy 40.28N 84.01W
04/19/2025 Logan OH Public
Significant garage and outbuilding damage
near 5200 block of County Road 4. Time
estimated.
&&Special Weather Statement
National Weather Service Wilmington OH
1111 AM EDT Sat Apr 19 2025
OHZ045-046-052-054-055-191600-
Champaign OH-Delaware OH-Madison OH-Union OH-Franklin OH-
1111 AM EDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...NORTHWESTERN FRANKLIN...
SOUTHWESTERN DELAWARE...SOUTHEASTERN UNION AND NORTHEASTERN MADISON
COUNTIES IN CENTRAL OHIO THROUGH NOON EDT...
At 1111 AM EDT, a strong thunderstorm was located near Northridge,
moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Alum Creek State Park, Dublin, Rosedale, Upper Arlington, Choctaw
Lake, Resaca, Clintonville, US Route 33 at US Route 42, Worthington,
Hilliard, Columbus Zoo, New California, Shawnee Hills, Lewis Center,
Interstate 70 at US Route 42, Amity, State Route 29 at State Route
38, Plain City, Riverlea, and Polaris.
This includes the following Interstates...
I-70 in Ohio between mile markers 71 and 88.
I-71 in Ohio between mile markers 114 and 124.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4025 8296 4004 8293 3990 8355 4001 8351
4002 8360 4005 8361
TIME...MOT...LOC 1511Z 252DEG 49KT 3998 8366
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McGinnisSpecial Weather Statement
National Weather Service Wilmington OH
1117 AM EDT Sat Apr 19 2025
OHZ070-071-077-078-191615-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
1117 AM EDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HAMILTON...SOUTHERN
BUTLER...NORTHERN CLERMONT AND SOUTHERN WARREN COUNTIES THROUGH 1215
PM EDT...
At 1117 AM EDT, a strong thunderstorm was located over Hidden Valley,
moving east at 65 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
State Route 63 at State Route 741, Fort Ancient, Lockland, Dent,
Beckett Ridge, Glendale, Lincoln Heights, Miami Heights, Mount
Healthy, Highpoint, Springvale, Remington, Dry Ridge, Montgomery,
Blue Jay, Woodlawn, Miamiville, Loveland Park, Dunlap, and New Haven.
This includes the following Interstates...
I-71 in Ohio between mile markers 12 and 38.
I-74 in Ohio between mile markers 0 and 16.
I-75 in Ohio between mile markers 9 and 29.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3931 8482 3951 8407 3923 8400 3915 8475
3913 8482
TIME...MOT...LOC 1517Z 251DEG 58KT 3918 8489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McGinnisSpecial Weather Statement
National Weather Service Wilmington OH
1141 AM EDT Sat Apr 19 2025
OHZ046-055-056-191630-
Licking OH-Delaware OH-Franklin OH-
1141 AM EDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN...SOUTHEASTERN DELAWARE AND NORTHERN LICKING COUNTIES
THROUGH 1230 PM EDT...
At 1141 AM EDT, a strong thunderstorm was located over Polaris,
moving east at 65 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
St. Louisville, Fredonia, US Route 62 at State Route 661, Purity,
Johnstown, Utica, Sunbury, Huber Ridge, Westerville, Center Village,
Galena, Fallsburg, Hartford, Minerva Park, New Albany, and Columbus.
This includes I-71 in Ohio between mile markers 125 and 128.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4007 8293 4022 8296 4029 8275 4028 8275
4027 8248 4025 8248 4024 8218 4020 8218
TIME...MOT...LOC 1541Z 253DEG 57KT 4013 8298
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
McGinnisSpecial Weather Statement
National Weather Service Wilmington OH
1154 AM EDT Sat Apr 19 2025
OHZ063-071-072-191630-
Warren OH-Fayette OH-Clinton OH-
1154 AM EDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
WARREN...SOUTHWESTERN FAYETTE AND CLINTON COUNTIES THROUGH 1230 PM
EDT...
At 1154 AM EDT, a strong thunderstorm was located over Morrow, moving
east at 65 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Melvin, Clarksville, Staunton, New Antioch, Oakland, Jasper Mills,
Sabina, Cuba, Lees Creek, Reesville, State Route 350 at US Route 22,
Morrisville, Wilmington, Ogden, Washington Court House, New
Martinsburg, Cowan Lake State Park, Burtonville, Midland, and
Blanchester.
This includes I-71 in Ohio between mile markers 39 and 44.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3940 8342 3938 8354 3938 8359 3936 8362
3929 8402 3946 8406 3960 8340
TIME...MOT...LOC 1554Z 256DEG 55KT 3934 8413
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
McGinnisPreliminary Local Storm Report
National Weather Service Wilmington OH
103 PM EDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM Tstm Wnd Dmg New Bremen 40.44N 84.39W
04/19/2025 Auglaize OH Public
Roof shingles blown off building. Time
estimated from radar data.
&&
NWSThe Cincinnati radar (KILN), 47 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
A tree fell onto a car. Power lines were also downed.
A mobile trailer was overturned and a roof panel was lifted off of a small barn.
A tree was downed.
Several trees were downed.
Numerous trees were uprooted south of Chillicothe. A few homes also had shingle damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246676, 1246678, 1246679, 1246680, 1246681, 1246682, 1246683, 1246684.